Mississippi, 2004

Hail in Mississippi, February 25, 2004

February 25, 2004 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 25, 3:30 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 25, 3:30 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CST WED FEB 25 2004

.DISCUSSION...UPPER LOW CONTINUES TO MOVE SLOWLY EWD AND GUIDANCE
MODELS INDICATE IT SHOULD BE OVER S MS OR SE LA THIS EVENING...THEN
EVOLVE INTO A MORE OPEN WAVE FEATURE AS IT MOVES ACROSS AL GA LATE
TONIGHT AND THU. ASSOCIATED SURFACE BOUNDARY CONTINUES TO HANG
OFFSHORE. SEVERAL WAVES OF CONVECTION HAVE MOVED ALONG AND JUST
NORTH SURFACE BOUNDARY ACROSS SE LA AND COASTAL WATER OVERNIGHT
...WITH ONE THUNDERSTORM CLUSTER EXIT THE MS COASTAL WATERS. ETA AND
AVN CONTINUE TO FORECAST THE SFC LOW TO MOVE INTO SE LA TODAY...IN A
SOMEWHAT OCCLUDED SYNOPTIC PATTERN...BEFORE A SECONDARY LOW DEVELOPS
IN THE NE GULF TONIGHT AND BECOMES THE DOMINATE FEATURE. WILL
ACKNOWLEDGE SOME THREAT OF WARM AIR INTRUSION INTO COASTAL AREAS OF
SE LA S OF LAKE PONTCHARTRAIN TODAY AND CONTINUE TO MENTION SHOWERS
AND TSTMS...HOWEVER RAIN COOLED NE FLOW SEEMS PRETTY ENTRENCHED
ATTM.

WILL REDEFINE FLOOD WATCH TO INCLUDE AREA FROM BTR THROUGH NORTH OF
OF LAKE PONCTHARAIN AND MS COUNTIES...WHERE RAIN CHANCES WILL BE
GREATEST NORTH OF SURFACE LOW AND CLOSER TO UPPER LOW. SOIL
CONDITIONS ARE SATURATED AND SEVERAL RIVERS ARE CURRENTLY OR MAY GO
INTO FLOOD DURING THE NEXT COUPLE OF DAYS.

UPPER RIDGE SHOULD START BUILDING INTO AREA LATE THURSDAY AND FAIR
WEATHER SHOULD BE INTO STORE THROUGH SATURDAY. ANOTHER DEEP TROUGH
MOVES THROUGH THE SRN PLAINS SUN AND RETURN FLOW OF MOISTURE
SPREADING ACROSS THE AREA SUNDAY...AND A CHANCE OF SHOWERS AND
THUNDERSTORMS LATE SUNDAY INTO MONDAY.

&&

PRELIMINARY NUMBERS
MCB 56 43 56 39 / 80 50 10 05
BTR 58 43 56 39 / 80 40 10 05
MSY 65 47 58 41 / 60 40 10 10
GPT 64 48 60 42 / 70 50 20 10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...NONE.
LA...FLOOD WATCH TODAY FOR LAZ034>040-046>050.
MS...FLOOD WATCH TODAY FOR MSZ068>071-077-080>082.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY PQL TO
ATCHAFALAYA RIVER OUT 60 NM.

&&
Hazardous weather outlook, Feb 24, 9:15 PM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
915 PM CST TUE FEB 24 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
405 PM CST TUE FEB 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TONIGHT

THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE MAIN THREAT WITH ANY
STORMS WILL BE LARGE HAIL AND HEAVY RAINFALL.

FLOODING...
THERE IS THE POTENTIAL FOR HEAVY RAINFALL TONIGHT. RAINFALL AMOUNTS
OF 1 TO 2 INCHES WILL BE COMMON TONIGHT WITH LOCALIZED 3 INCH
AMOUNTS POSSIBLE. SINCE THE GROUND IS NEARLY SATURATED IN MANY
LOCATIONS...ADDITIONAL HEAVY RAINFALL MAY RESULT IN FLOODING. AREAS
OF PRIMARY CONCERN FOR FLOODING WILL BE LOW LYING...FLOOD
PRONE...AND POOR DRAINAGE LOCATIONS. A FLOOD WATCH IS IN EFFECT FOR
THE AREA.

RIVER FLOODING...
RIVER FLOODING IS OCCURRING OR IS FORECAST TO OCCUR ON SOME RIVERS
IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. REFER TO THE LATEST
RIVER FLOOD STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER
SERVICE FOR FURTHER INFORMATION.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT
ACROSS THE COASTAL WATERS AS WINDS INCREASE TO AROUND 20 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RIVER FLOODING...
RIVER FLOODING WILL CONTINUE ON SOME RIVERS IN SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI DURING THE PERIOD. REFER TO THE LATEST RIVER
FLOOD STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE
FOR FURTHER INFORMATION.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE GULF COASTAL
WATERS WEDNESDAY AND THURSDAY AND OVER LAKES PONTCHARTRAIN AND
MAUREPAS WEDNESDAY FOR WINDS AROUND 20 KNOTS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pearl River

When
February 25, 7:20 AM CST
Where
Pearl River County, Crossroads
Measured
0.88 in hail
Reported by
METEOROLOGIST(NON NWS)
Coordinates
30.783, -89.767

Nickel size hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386134.